North Dakota, 2005

Flash Flood in North Dakota, June 29, 2005

June 29, 2005 · NWS BIS · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 29, 1:25 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 29, 1:25 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
225 AM CDT WED JUN 29 2005

.SHORT TERM...
MID/UPPER LEVEL LOW FORECAST TO TRACK SLOWLY ACROSS SOUTHERN
NORTH DAKOTA TODAY. MCS MOVING ACROSS WESTERN NORTH DAKOTA
THIS MORNING WITH ANOTHER APPROACHING FROM THE SOUTHWEST.
THIS WILL CONTINUE TO MAKE IT DIFFICULT TO PINPOINT WHICH
AREA WILL RECEIVE THE HEAVIEST RAINFALL TODAY BUT HAVE
EXTENDED THE FLASH FLOOD WATCH THROUGH THIS AFTERNOON OVER
WEST AND CENTRAL NORTH DAKOTA.

MADE LITTLE CHANGES FROM PREVIOUS FORECAST...DID RAISE POPS
OVER THE AREA TODAY TO REFLECT THE SLOW MOVING MCS.

.LONG TERM...
LITTLE CHANGE IN THE LONG TERM. PREVIOUS FORECAST LOOKS GOOD
AND JUST MADE MINOR ADJUSTMENTS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH...WEST AND CENTRAL TODAY.

&&

RGT
Hazardous weather outlook, Jun 29, 3:06 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
406 AM CDT WED JUN 29 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300905-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
406 AM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE TODAY OVER WESTERN AND CENTRAL
NORTH DAKOTA. SOME STORMS MAY PRODUCE HEAVY RAINS AND
FLASH FLOODING REMAINS A THREAT. A FLASH FLOOD WATCH IS
IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR
EXCESS RAINFALL AND FLOODING REPORTS.

RGT

In the hours before

Local storm report, Jun 28, 10:22 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1122 PM CDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     HAIL             8 SE BEACH              46.83N 103.89W
06/28/2005  0.75 INCH        GOLDEN VALLEY      ND   TRAINED SPOTTER

            HEAVY RAIN AND FREQUENT LIGHTNING

&&

KAW
Special weather statement, Jun 29, 2:15 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT WED JUN 29 2005

NDZ001-002-009-010-017>019-031>033-040>045-290814-
ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-GRANT-
HETTINGER-MCKENZIE-MERCER-MOUNTRAIL-SIOUX-SLOPE-STARK-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN...
WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER...BEULAH AND BEACH
315 AM CDT WED JUN 29 2005

...SEVERE THUNDERSTORM WATCH NUMBER 550 CANCELLED...

THE SEVERE THUNDERSTORM WATCH FOR WESTERN NORTH DAKOTA HAS
BEEN CANCELLED.

THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS. A FEW
STORMS MAY CONTAIN HEAVY RAIN. A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR WESTERN NORTH DAKOTA.

TURNER

The radar

The Bismarck radar (KBIS), 135 km away, was scanning. The volume nearest the first event began at 09:43 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Dunn

When
June 29, 3:45 AM CST to 4:45 AM CST
Where
Dunn County, Halliday
Reported by
OFFICIAL NWS OBS.
Coordinates
47.350, -102.333

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452699.